Avatar
Please consider registering
guest
sp_LogInOut Log In sp_Registration Register
Register | Lost password?
Advanced Search
Forum Scope


Match



Forum Options



Minimum search word length is 3 characters - maximum search word length is 84 characters
sp_TopicIcon
Does Zoloft Create Weight Gain?
July 31, 2007
11:33 pm
Avatar
Ned 348
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

I was just wondering about Zoloft for someone else. I have a woman friend and she is desperately trying to improve her health with exercise. She doesn't eat that much and used to be as thin as a rail. Since she started using Zoloft her weight has really increased. Now she is up to 200 mg.of the drug and is getting more depressed as she continues to gain weight.

People keep telling her she is really blowing up. Now she is really getting
p*ssed.

Anyway I was wondering if anyone else has any experience with this med. or knows someone else who has. Are there any other alternatives and is it safe to wean yourself off of it?

August 1, 2007
1:01 am
Avatar
_anonymous
Member
Members
Forum Posts: 8
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

simple. just have her call her MD or a pharmacist for advice about discontinuing it.

August 1, 2007
1:18 am
Avatar
healintime
New Member
Members
Forum Posts: -1
Member Since:
September 27, 2010
sp_UserOfflineSmall Offline

Don't have personal experience with Zoloft but I put on 40lbs in a year with paxil - even with exercise and watching what I ate. My MD just nodded and said "yep, that can be one of the main side effects" when I asked him whether my weight gain was related. It's not something that's talked about much when it's being prescribed but I have a friend who put on 20lbs in the first six months of being on Lexapro - and it seems that different drugs affect different people differently. If you do a google search on zoloft and weight gain you might find some threads with people's experiences. But for women in particular - putting on 20, 40lbs can seriously affect your mood all on its own.

I phased off the meds - which seemed to be making me more, not less anxious when the dosage was upped (again totally individual - some people have had great experiences on Paxil and bill it as a lifesaver). But it took me two years to lose the weight and for my metabolism to get back to normal. I was doing way more exercise then than I am now when I gained the weight and was much, much more careful of my diet - it just felt like while I was on the medication every calorie tripled as soon as I put it in my mouth. Hope your friend gets to the bottom of whether it's the Zoloft - if it is, then maybe a different SSRI would be an option.

Hugs,

H x

August 1, 2007
11:03 am
Avatar
StronginHim77
Member
Members
Forum Posts: 453
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

I looked it up online. "Change in weight" is one of the possible side effects of Zoloft.

- Ma Strong

August 1, 2007
11:50 am
Avatar
robbie2007
Member
Members
Forum Posts: 9
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

i take zoloft and have gained weight since ive been on it but dont know if its related. however, i am currently working to lose weight, and though progress is slow, i am making progress. when my nutritionist asked what meds i was on, she didnt mention anything when i said zoloft. i can make it a point to ask her when i go back at the end of the month if you want.

as far as weaning off ...i tried that. once i got down to a certain level, i felt terrible and didnt want to be off it. i over a period of 4 month or so. it must be gradual. if your friend missing more than a few days, she could have a seizure.

August 1, 2007
9:39 pm
Avatar
Ned 348
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

Thanks for the answers. She had brain surgery a few years back and got on the medication because the operation affected her sight. She told me that she would awaken in the night and just cry all the time. Now she has accepted her eyesight for what it is and thinks that she can just deal with it. She is also thankful because things could have been a lot worse.

Families can say the meanest things sometimes. When she had to wear googles right after the surgery her family made jokes about her looking like an alien. She said that it was alright because she could see. Then they made fun of the checks she used because they were so big in size. Now they tell her mother, who lives in another state, wait till you see how much weight she gained. So I know that it is not easy for her.

I know that she will talk to her doctor next week. Thanks again you all.

August 2, 2007
5:50 pm
Avatar
smarterone
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

weight gain was always an issue with me on any of the antidepressants. But sometimes we have to sacrifice one for the other. I know the feeling.

August 3, 2007
8:29 pm
Avatar
Tiger Trainer
Member
Members
Forum Posts: 5
Member Since:
September 27, 2010
sp_UserOfflineSmall Offline

I never took Zoloft but I gained a lot of weight on Paxil. I take Lexapro now and it's a little better.

Forum Timezone: UTC -8
Most Users Ever Online: 349
Currently Online:
27
Guest(s)
Currently Browsing this Page:
1 Guest(s)
Top Posters:
onedaythiswillpass: 1134
zarathustra: 562
StronginHim77: 453
free: 433
2013ways: 431
curious64: 408
Member Stats:
Guest Posters: 49
Members: 110978
Moderators: 5
Admins: 3
Forum Stats:
Groups: 8
Forums: 74
Topics: 38561
Posts: 714262
Newest Members:
brianwolfe, swright, nina1985, February, lisabaker, robertwalker
Moderators: arochaIB: 1, devadmin: 9, Tincho: 0, Donn Gruta: 0, Germain Palacios: 0
Administrators: admin: 21, ShiningLight: 572, emily430: 29

Copyright © 2020 MH Sub I, LLC. All rights reserved.
Terms of Use | Privacy Policy | Cookie Policy | Health Disclaimer | Do Not Sell My Personal Information